Annals of Functional Analysis

Stability of functional equations arising from number theory and determinant of matrices

Chang-Kwon Choi, Jaeyoung Chung, Thomas Riedel, and Prasanna K. Sahoo

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we consider the Ulam–Hyers stability of the functional equations \[f(ux-vy,uy-vx)=f(x,y)f(u,v),\] \[f(ux+vy,uy-vx)=f(x,y)f(u,v),\] \[f(ux+vy,uy+vx)=f(x,y)f(u,v),\] \[f(ux-vy,uy+vx)=f(x,y)f(u,v)\] for all $x,y,u,v\in\Bbb{R}$, where $f:\Bbb{R}^{2}\to\Bbb{R}$, which arise from number theory and are connected with the characterizations of the determinant and permanent of two-by-two matrices.

Article information

Source
Ann. Funct. Anal. Volume 8, Number 3 (2017), 329-340.

Dates
Received: 8 July 2016
Accepted: 21 October 2016
First available in Project Euclid: 4 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.afa/1491280441

Digital Object Identifier
doi:10.1215/20088752-0000017X

Subjects
Primary: 39B82: Stability, separation, extension, and related topics [See also 46A22]
Secondary: 39B52: Equations for functions with more general domains and/or ranges

Keywords
bounded solution general solution exponential functional equation multiplicative functional equation number theory Ulam–Hyers stability

Citation

Choi, Chang-Kwon; Chung, Jaeyoung; Riedel, Thomas; Sahoo, Prasanna K. Stability of functional equations arising from number theory and determinant of matrices. Ann. Funct. Anal. 8 (2017), no. 3, 329--340. doi:10.1215/20088752-0000017X. https://projecteuclid.org/euclid.afa/1491280441.


Export citation

References

  • [1] M. Albert and J. A. Baker, Bounded solutions of a functional inequality, Canad. Math. Bull. 25 (1982), no. 4, 491–495.
  • [2] J. A. Baker, J. Lawrence, and F. Zorzitto, The stability of the equation $f(x+y)=f(x)f(y)$, Proc. Amer. Math. Soc. 74 (1979), no. 2, 242–246.
  • [3] J. Chudziak and J. Tabor, On the stability of the Goła̧b-Schinzel functional equation, J. Math. Anal. Appl. 302 (2005), no. 1, 196–200.
  • [4] J. Chung, On an exponential functional inequality and its distributional version, Canad. Math. Bull. 58 (2015), no. 1, 30–43.
  • [5] J. Chung and J. Chang, On two functional equations originating from number theory, Proc. Indian Acad. Sci. 124 (2014), no. 4, 563–572.
  • [6] J. K. Chung and P. K. Sahoo, General solution of some functional equations related to the determinant of some symmetric matrices, Demonstr. Math. 35 (2002), no. 3, 539–544.
  • [7] D. H. Hyers, G. Isac, and Th. M. Rassias, Stability of Functional Equations in Several Variables, Progr. Nonlinear Differential Equations Appl. 34, Birkhaüser, Boston, 1998.
  • [8] K. B. Houston and P. K. Sahoo, On two functional equations and their solutions, Appl. Math. Lett. 21 (2008), no. 9, 974–977.
  • [9] S.-M. Jung and J.-H. Bae, Some functional equations originating from number theory, Proc. Indian Acad. Sci. Math. Sci. 113 (2003), no. 2, 91–98.
  • [10] A. Najdecki, On stability of functional equation connected with the Reynolds operator, J. Inequal. Appl. 2007, art. ID 79816.
  • [11] T. M. Rassias, Solved and unsolved problems (with answers by W. S. Cheung, P. K. Sahoo, and others), Eur. Math. Soc. Newsl. 58 (2005), no. 4, 43–44, available at www.ems-ph.org/journals/newsletter/pdf/2005-12-58.pdf (accessed 7 February 2017).
  • [12] T. Riedel and P. K. Sahoo, On a generalization of a functional equation associated with the distance between the probability distributions, Publ. Math. Debrecen 46 (1995), no. 1–2, 125–135.